MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND HEATER-COOLER 3T SYSTEM; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND HEATER-COOLER 3T SYSTEM; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Model Number HEATER/COOLER 3T 120V/60 HZ
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 12/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Livanova deutschland received a report in which it is alleged that a heater-cooler 3t system caused patient mycobacterium chimaera infection during a cabg procedure on (b)(6) 2018.The surgery occurred at (b)(6) hospital.The patient tested positive to mnt chimaera on (b)(6) 2025 with lab results confirmed by national jewish.
 
Additional Manufacturer Narrative
H.9.Livanova deutschland implemented a field safety notice for disinfection and cleaning of heater-cooler devices.The z number is z-2076/2081-2015.H11: livanova deutschland manufactures the heater-cooler system 3t.The incident occurred in the united states.Service history review did not identify any information relevant to the reported issue.The device was upgraded with vacuum and sealing kit on (b)(6) 2020 after the surgery date (on (b)(6) 2018).Through follow-up communication with the chief perfusionist under previous cases from the same hospital, livanova learned that the water in the heater-cooler systems 3t in use is changed every day and devices are stored dry.This is not in alignment with instruction for use.The devices are located inside the operating theatre during use.Legal lawsuit has been issued and no further information has been made available on this specific event.Source of patient contamination remains unknown and the livanova device involvement as well.Livanova has implemented a strategy to progressively decrease the probability of bacteria growth in the hc device by applying multiple measures implemented over the past few years through dedicated corrective actions and a field action.The risk is in the acceptable region.No other specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
HEATER-COOLER 3T SYSTEM
Common Device Name
CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key24468216
Report Number9611109-2026-90065
Device Sequence Number16017900
Product Code DWC
UDI-Device Identifier04033817900528
UDI-Public(01)04033817900528(11)170512
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHEATER/COOLER 3T 120V/60 HZ
Device Catalogue Number16-02-85
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Initial Report FDA Received Date02/27/2026
Date Device Manufactured05/12/2017
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2076/2081-2015
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown